Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 62, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 9, 2018, 2:58 PM CDT for Orange County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2018, 2:58 PM CDT (19:58 UTC)
- Expired
- Jun 9, 2018, 3:13 PM CDT
- In force
- 15 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Orange County, TX
The radar
The Lake Charles radar (KLCH), 81 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1863 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
770
WUUS54 KLCH 091958
SVRLCH
TXC361-092030-
/O.NEW.KLCH.SV.W.0062.180609T1958Z-180609T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
258 PM CDT SAT JUN 9 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northwestern Orange County in southeastern Texas...
* Until 330 PM CDT.
* At 258 PM CDT, a severe thunderstorm was located over Pine Forest,
or over Vidor, moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Beaumont, Vidor, Rose City and Pine Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3019 9411 3020 9409 3021 9410 3024 9395
3024 9388 3005 9389 3009 9409 3010 9409
3012 9407 3013 9408 3014 9411 3015 9410
3015 9411 3016 9412
TIME...MOT...LOC 1958Z 271DEG 5KT 3015 9405
HAIL...1.00IN
WIND...60MPH
$$
Jones1 follow-up statement
332
WWUS54 KLCH 092013
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
313 PM CDT SAT JUN 9 2018
TXC361-092022-
/O.CAN.KLCH.SV.W.0062.000000T0000Z-180609T2030Z/
Orange TX-
313 PM CDT SAT JUN 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ORANGE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3019 9411 3020 9409 3021 9410 3024 9395
3024 9388 3005 9389 3009 9409 3010 9409
3012 9407 3013 9408 3014 9411 3015 9410
3015 9411 3016 9412
TIME...MOT...LOC 2011Z 271DEG 5KT 3015 9403
$$
JonesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 12:32 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 9, 12:32 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1232 PM CDT Sat Jun 9 2018 .DISCUSSION... 18Z TAFS && .AVIATION... Scattered convection is underway this afternoon as expected. This activity will persist through the evening before coming to an end around sunset. Light southerly winds will prevail through the forecast period but may be interrupted by advancing or interacting outflow boundaries from developing storms. Away from storms, VFR conditions will prevail. Increasing atmospheric moisture will allow for scattered to numerous showers and thunderstorms to develop once again by mid morning Sunday. Jones && .PREV DISCUSSION... /issued 625 AM CDT Sat Jun 9 2018/ DISCUSSION... 09/12Z TAF Issuance. AVIATION... KLCH radar shows a few showers developing along the coast and over the coastal waters early this morning. VFR conditions are currently noted at area terminals although some patchy fog is still possible at AEX through 13Z. Although shower/tstm chcs remain on the low side today, near term high-res guidance suggests enough coverage to include at least a mention of VCTS at LCH and BPT, mainly after 17Z. Otherwise, expect VFR to prevail with generally SCT CU during the aftn. Winds will remain southerly, less than 10 KT. 24 PREV DISCUSSION... /issued 457 AM CDT Sat Jun 9 2018/ SYNOPSIS... The upper level pattern this early morning still shows a large upper level trough over the eastern Gulf of Mexico, with an upper level ridge over far west Texas and northwest Old Mexico. The difference is a little bit better of a moisture profile with PWAT up to 1.4 inches and Mean RH over 50 percent. In response, local radars this morning showing a few more showers over the coastal waters than the past couple of mornings. Rua DISCUSSION... With a better moisture profile in store for today, expect to see a bit more showers and thunderstorms over the forecast area with daytime heating and when convective temperature of 90F is reached. Hi res models are in agreement with this, so will have slight chance pops for most of the forecast area. The increase in convection is expected to continue on Sunday as the upper level ridging retreats further and a bit of an upper level weakness rotating around the ridge enters the forecast area, to combine with daytime heating and ample Gulf moisture for scattered showers and thunderstorms by late morning into the afternoon. Through mid week (Wednesday)...looks like forecast area will be in between an upper level ridge centered over the Western Atlantic and one over the southwest US. Therefore, with the weakness aloft and ample Gulf moisture, typical summertime diurnal showers and thunderstorms should be in store for the forecast area. The latter part of next week is still a forecast of lower confidence. The 09/00Z operational GFS still shows a break in upper level ridging over the northern Gulf, and brings a disturbance around the periphery of the sub-tropical ridge out of the northwest Caribbean and forms a tropical cyclone that heads up toward the southeast Louisiana coast on Friday. The ensemble mean of the GFS also depicts a weaker surface low a little further east from southeast Louisiana into southern Mississippi. The other Global models including the ECMWF, ECMWF ensemble mean, and CMC, merge the upper level ridge over the southwest US and the sub-tropical ridge, therefore keeping deeper tropical moisture and any lower pressure systems emanating out of the tropics away from the forecast area, and into Old Mexico or deep south Texas. At this point, with some uncertainty, will keep climo type pops and conditions for the forecast area through the end of the week and the end of the forecast period. If the solutions closer to the Euro start to prevail, then pops will be lower and temps a little warmer. If the GFS solution starts to come in line, then the forecast area will see higher pops. Stay tuned. Rua MARINE... A light to moderate southerly flow is expected during the forecast period as weak high pressure at the surface ridges across the northern Gulf of Mexico. An increase of showers and thunderstorms is expected on Sunday into early next week, as a weakness aloft develops. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 72 92 72 92 / 20 40 20 30 LCH 75 90 77 90 / 30 40 10 40 LFT 75 92 75 91 / 20 40 20 50 BPT 76 91 76 91 / 30 40 10 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...66
Hazardous weather outlook, Jun 9, 5:02 AM CDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 502 AM CDT Sat Jun 9 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 101115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 502 AM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A few showers and thunderstorms can be expected with daytime heating by late morning into the afternoon. Brief gusty winds, brief heavy downpours, and occasional cloud to ground lightning can be expected with the storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday A weakness aloft and ample Gulf of Mexico moisture will allow for a daily chance of showers and thunderstorms, mainly in the late morning through early evening. Some of storms may produce brief gusty winds, brief torrential downpours, and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-101115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 502 AM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered showers and thunderstorms are expected each day. Some of the storms will produce locally higher winds and seas, heavy rainfall reducing visibility, and frequent cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 9, 1:22 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
122 PM CDT SAT JUN 9 2018
LAZ030-041-091845-
Calcasieu LA-Beauregard LA-
122 PM CDT SAT JUN 9 2018
...SPECIAL WEATHER STATEMENT...
At 122 PM CDT, Doppler radar was tracking a strong thunderstorm over
Buhler, or 7 miles north of Sulphur, moving northeast at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lake Charles, De Quincy, Moss Bluff, Ragley, Dequincy, Buhler and
Gillis.
LAT...LON 3042 9351 3056 9318 3040 9313 3038 9313
3038 9312 3030 9310 3024 9342
TIME...MOT...LOC 1822Z 245DEG 11KT 3034 9337
WarthenSpecial weather statement, Jun 9, 2:50 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Lake Charles LA 250 PM CDT SAT JUN 9 2018 TXZ201-215-216-261-092030- Orange TX-Jefferson TX-Hardin TX-Southern Jasper TX- 250 PM CDT SAT JUN 9 2018 ...SPECIAL WEATHER STATEMENT... At 250 PM CDT, Doppler radar was tracking a strong thunderstorm near Lakeview, or near Beaumont, moving northeast at 5 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Beaumont, Vidor, Rose City, Pine Forest and Lakeview. LAT...LON 3007 9415 3021 9421 3029 9399 3010 9391 TIME...MOT...LOC 1950Z 247DEG 5KT 3016 9410 Warthen
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:50 PM CDT | Special Weather Statement | LCH | Orange | 40 min |
| Jun 9, 3:35 PM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 115 min |
| Jun 9, 4:34 PM CDT | Areal Flood Advisory | LCH | Hardin, Jefferson, Orange | 116 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.